Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS Little Rock, AR

March 31, 2006Lonoke County, White County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 31, 2006, 4:12 PM CST for Lonoke County, White County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2006, 4:12 PM CST (22:12 UTC)
Expired
Mar 31, 2006, 4:43 PM CST
In force
31 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Lonoke County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 45 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:29 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 31, 2:29 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
229 PM CST FRI MAR 31 2006

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
ALL MODELS CONTINUE TO ADVERTISE THE HIGHLY PROGRESSIVE SPLIT FLOW
WILL CONTINUE THROUGH THE PERIOD. NORTHERN STREAM WILL REMAIN MORE
ACTIVE THAN ITS SOUTHERN COUNTERPART WITH SEVERAL UPPER WAVES MOVING
THROUGH THE MEAN FLOW. MODELS ALL IN GENERALLY GOOD AGREEMENT AND A
BLEND OF SOLUTIONS WILL BE USED WITH A LEAN TOWARDS THE MORE
CONSISTENT GFS SOLUTION.

WATER VAPOR IMAGERY TELLS ALL THIS AFTERNOON WITH TWO SPRAWLING
UPPER LEVEL LOWS AND ASSOCIATED TROFS CLEARLY EVIDENT. THE FIRST
ONE OVER THE GREAT LAKES WILL CONTINUE TO MOVE AWAY AND NOT HAVE
MUCH MORE IMPACT ON OUR SENSIBLE WEATHER. THE SECOND SYSTEM IS
SITTING OFF THE WEST COAST AND WILL COME INTO PLAY LATER THIS
WEEKEND.

LATEST SURFACE ANALYSIS SHOWS A WELL DEFINED BOUNDARY EXTENDING FROM
NORTHEAST OKLAHOMA THROUGH EXTREME NORTHWEST ARKANSAS AND INTO EAST
CENTRAL MISSOURI. BOUNDARY CAN NO LONGER BE CALLED A COLD FRONT AS
TEMPERATURES BEHIND IT ARE ACTUALLY A FEW DEGREES WARMER THAN THOSE
PRECEDING IT THANKS TO ABUNDANT SUNSHINE. ISODROSOTHERMAL GRADIENT
IS 15 TO 20 DEGREES ACROSS THE BOUNDARY WITH DEW POINTS RANGING FROM
THE LOWER 40S OVER SOUTHWEST MISSOURI TO THE MID TO UPPER 60S OVER
PARTS OF SOUTHERN ARKANSAS. AFTER REMAINING NEARLY STATIONARY FOR
THE PAST SEVERAL HOURS...ITS IS SLOWLY SINKING TO THE SOUTH BUT IS
ONLY EXPECTED TO MAKE IT INTO CENTRAL ARKANSAS BY MORNING BEFORE
RETREATING BACK TO THE NORTH ON SATURDAY. TEMPERATURE AND HUMIDITY
FORECAST ACROSS THE CWA WILL BE PROBLEMATIC TONIGHT AND IS TOTALLY
DEPENDENT ON SOUTH THE BOUNDARY MAKES IT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT
ALONG AND SOUTH OF THE BOUNDARY WHERE MARGINALLY UNSTABLE AIR WILL
REMAIN IN PLACE. CONVECTION WILL BE ENHANCES BY WEAK WAVE CAUGHT UP
IN THE SOUTHERN STREAM AND WOULD NOT BE SURPRISED TO SEE SOME
ELEVATED HAILERS THROUGH THE NIGHT OVER THE CENTRAL AND SOUTH.

HIGH PRESSURE IN THE EASTERN GULF WILL HELP PUSH THE BOUNDARY BACK
TO THE NORTH SATURDAY WITH 60 DEGREE PLUS DEW POINTS RETURNING TO
ALL OF THE CWA BY THE END OF THE DAY. ANOTHER WEAK TROF EMBEDDED IN
THE SOUTHERN STREAM WILL SWING THROUGH FOR A CONTINUING CHANCE OF
SHOWERS AND THUNDERSTORMS WITH ONCE AGAIN THE BEST CHANCES OVER THE
SOUTH WHERE THE BEST DYNAMICS LIE. ANOTHER WARM DAY IS IN STORE FOR
THE CWA BUT EXTENSIVE CLOUD COVER MAY KEEP TEMPERATURES IN CHECK A
FEW DEGREES. WILL GO WITH A BLEND OF MAV/FWC/ETA NUMBERS THROUGH THE
WEEKEND.

WHILE ALL THIS IS GOING ON... THE AFOREMENTIONED TROF MOVES ACROSS
THE NATIONS MID SECTION AND INTO THE WESTERN PLAINS BY SUNDAY
MORNING. MODELS CONTINUE TO HAVE SOME PROBLEMS WITH THIS SYSTEM AS
THEY WERE MUCH STRONGER AND FURTHER TO THE NORTH WITH THIS SYSTEM
YESTERDAY THAN WHATS BEING SHOWN TODAY. REGARDLESS...TROF INITIATES
SURFACE CYCLOGENESIS IN THE CENTRAL PLAINS EARLY SUNDAY WHICH
DEEPENS RAPIDLY AS IT RACES INTO THE GREAT LAKES STATES BY MONDAY
MORNING. SYSTEM DRAGS A COLD FRONT THROUGH THE AREA SUNDAY AFTERNOON
AND EVENING. SEVERE WEATHER WILL BE POSSIBLE WITH THIS SYSTEM BUT
ONCE AGAIN IT LOOKS LIKE BEST CHANCES WILL REMAIN TO THE NORTH OF
THE AREA. CONFIDENCE NOT OVERALL HIGH AS MODELS HAVE BEEN
STRUGGLING WITH THIS SYSTEM AND WOULD NOT BE SURPRISED TO SEE SOME
STRING WINDS AND LARGE HAIL AS FAR SOUTH AS THE METRO AREA.

FRONT SWEEPS THE MOISTURE OUT AND INTRODUCES COOLER AND CONSIDERABLY
DRIER AIR TO THE REGION FOR EARLY NEXT WEEK WITH TEMPERATURES 8 TO
10 DEGREES COOLER THAN WHAT WILL BE SEEN THIS WEEKEND. SURFACE RIDGE
WILL KEEP AREA DRY ALTHOUGH MOISTURE WILL BEGIN TO INCREASE LATE
TUESDAY OVER THE WEST AS NEXT SYSTEM APPROACHE
&&

.LONG TERM...WEDNESDAY THROUGH FRIDAY
WARM FRONT WILL MOVE BACK TO THE NORTH ON WEDNESDAY...WITH THE NEXT
COLD FRONT APPROACHING ON THURSDAY. COLD FRONT WILL MOVE INTO THE
REGION SOME TIME FRIDAY...BUT AT THIS POINT IT/S TOUGH TO SAY WHAT
IT/LL DO AFTER THAT. INDICATIONS ARE THAT IT MAY STALL.

THUS...WARM TEMPERATURES EXPECTED TO CONTINUE WITH AT LEAST SLIGHT
CHANCE/CHANCE POPS EACH DAY. GFS MOS NUMBERS HAVE A GREAT HANDLE ON
THE PATTERN...SO I TENDED TO STAY CLOSE TO THEM.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  60  80  62  80 /  30  30  40  50
HARRISON AR       51  76  61  77 /  20  30  60  70
HOT SPRINGS AR    60  80  63  80 /  30  30  50  50
PINE BLUFF AR     60  81  62  81 /  30  30  40  50
MOUNTAIN HOME AR  51  75  61  77 /  20  30  50  60
MONTICELLO AR     62  82  63  82 /  40  30  40  50
SEARCY AR         56  80  61  79 /  30  30  40  50
MOUNT IDA AR      59  80  63  80 /  30  40  50  60
RUSSELLVILLE AR   56  79  62  79 /  30  30  50  60
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...56 / LONG TERM...57
Hazardous weather outlook, Mar 31, 5:00 AM CST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST FRI MAR 31 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE INTO NORTHWEST ARKANSAS TODAY. MOISTURE
WILL CONTINUE TO STREAM INTO ARKANSAS THROUGH THE AFTERNOON. AN UPPER
LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA AND BRING ANOTHER
CHANCE OF SHOWERS AND THUNDERSTORMS TODAY...BUT THESE SHOULD END BY
EARLY EVENING. CENTRAL AND EASTERN SECTIONS WILL HAVE A SLIGHT RISK
OF SEVERE THUNDERSTORMS TODAY. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREATS.

.DAY TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WEATHER WILL REMAIN UNSETTLED ACROSS THE AREA THROUGH THE
WEEKEND. ANOTHER COLD FRONT WILL MOVE THROUGH SUNDAY NIGHT AND
MONDAY. CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO
EARLY NEXT WEEK. DRY WEATHER WILL PREVAIL ON TUESDAY. A SERIES OF
UPPER LEVEL LOWS WILL BRING SMALL CHANCES OF SHOWERS AND
THUNDERSTORMS AROUND MID WEEK.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

51

In the hours before

Local storm report, Mar 31, 3:41 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
341 PM CST FRI MAR 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             3 NW CONWAY             35.12N 92.49W
03/31/2006  E0.75 INCH       FAULKNER           AR   LAW ENFORCEMENT

&&

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:01 PM CSTSevere Thunderstorm WarningLZKJohnson, Newton59 min
Mar 30, 11:00 PM CSTSevere Thunderstorm WarningLZKJohnson, Pope45 min
Mar 30, 11:45 PM CSTSevere Thunderstorm WarningLZKJohnson, Pope45 min
Mar 31, 2:57 PM CSTSevere Thunderstorm WarningLZKConway, Faulkner48 min
Mar 31, 3:18 PM CSTSevere Thunderstorm WarningLZKWhite57 min
Mar 31, 3:43 PM CSTSevere Thunderstorm WarningLZKFaulkner47 min
Mar 31, 4:08 PM CSTSevere Thunderstorm WarningLZKConway, Faulkner, Perry52 min
Mar 31, 4:21 PM CSTSevere Thunderstorm WarningLZKIndependence24 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.